Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just starting medications....perhaps
Apr 10, 2013

I am 65 gay man just diagnosed with HIV. Just had western blot, and waiting on viral load etc. I am in great health except for an anxiety disorder or mood disorder for which I take Celexa and low dose .5 mg of klonopin 1 x a day. I am frightened to take medication because I went through HEll with anxiety before the meds. Is there a medication for newly diagnozed HIV where anxiety is NOT a major side effect. I can't deal with horrible anxiety again.

Response from Dr. Young

Hello and sorry to hear about your new diagnosis.

Yes. There are indeed good HIV medication regimens that are not associated with mood side effects. I'd largely stay away from efavirenz-containing treatment (like Sustiva or Atripla) if anxiety/depression are ongoing problems for you.

Since you're 65, many experts would recommend initiating HIV medications, irrespective of what your CD4 count or viral load tests reveal. Indeed, recent US guidelines make this recommendation irrespective of age.

Talk to your care provider about your options, and in the mean time, I'd suggest looking over our Resource Center for the Newly Diagnosed.

Be well, and write back anytime. BY



Previous
False positvie
Next
statins that contain calcium and their effect on meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement